I wanted to open this blog post with an apology for not writing as much as I should, it has been a hectic last few weeks. After so much work my memoir will finally be published! I am also in finals for this semester, and I still have a few weeks to go.
Now about this blog post. As I have stated my new psychiatrist has been making some changes. Notably, over a month ago we changed over from Ativan to Clonazepam. I have to say it has been a fantastic change in my life. My social anxiety is getting better each day, and I have been getting out of the house more–I anticipate that things will be better this year.
Not all changes are reasonable or functional. Recently, I began to take a new mood stabilizer called Depakote. The reasoning behind this change is that I have, and still will not but considering the following, never liked the side effects of Lithium. It has to do with the thirst and the uncontrollable shakes. I will admit the shakes are not so bad now that I am a lower dose.
Back to the Depakote. I started taking 1 500mg in the 2 500mg tablets at night. I started the next day after my doctor made the change and I could tell after my morning dose, that included my Clonazepam, but it was different.
I started to feel really anxious as I started my day. It was different than what had been my new routine of little anxiety and calmed with my anxiety medication.
I thought that maybe it just one of those days. You can’t be total without anxiety, it is not possible. But this really was different because I felt like I was January to March–extremely anxious. I took my night dose with the hope that things will be better.
I woke up the next day extraordinarily anxious, and before I knew what was happening, I had a panic attack. Something that has not happened since I began taking Clonazepam. There was only one change that week, and it was adding Depakote. So, I stopped taking the medication and contacted my doctor who adviced that I should stop taking the medication.
Medication changes can be tricky. Not all medications are helpful for your mental health. What might be an excellent medication change can be wrong for you for whatever the reason or side effects. What I want people to take from this blog post is that you have to be careful about medication changes. Always stop or at least contact your doctor if you feel major impacts.
A day and a half after stopping the Depakote I started to feel like my normal self so I am very sure that it was the Depakote that increased by anxiety. At the moment things are good. As always–stay strong.
Always Keep Fighting
JamesBecome a Patron!https://c6.patreon.com/becomePatronButton.bundle.js